MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH
Catalog Number 1190400
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Inflammation (1932); Pain (1994); Hernia (2240)
Date of Event 09/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the additional information received, no conclusions can be made.Per medical records review, about 5 years and 5 months post implant of phasix mesh, patient was diagnosed with hernia, adhesion, inflammation and pain.The instruction of use supplied along with device lists recurrence of hernia, hernia, adhesion, inflammation and pain as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-nov-2016) is considered to be a best estimate.This emdr represent the phasix mesh (device #2).An additional supplemental emdr was submitted to represents the ventralex st (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Initial emdr - per information provided: on (b)(6) 2016 - patient was diagnosed with umbilical hernia thereby underwent open repair with the implant of ventralex st mesh.Per operative notes, ¿tissue protruding through the hernia defect, which were dissected off the surrounding adhesions and pushed back into the peritoneal cavity.A ventralex st mesh (device #1) was placed in the retroperitoneal position using suture.¿ on (b)(6) 2017 - patient was diagnosed with incarcerated recurrent ventral hernia thereby underwent open repair with the implant of phasix mesh (device #2).Per operative notes, ¿the contents of the hernia were identified.Adhesiolysis was performed.The old ventralex st mesh (device #1) was dissected free from the abdominal wall.The recurrent hernia was inferior to the mesh and sac was excised.Myofascial advancement flap was performed.The phasix mesh (device #2) was then attached laterally to the edge of the external oblique using suture.¿ on (b)(6) 2022 - patient had hernia recurrence, adhesion, inflammation and pain thereby underwent mesh revision.(note: there is no information was provided in medical record).

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21949251
Report Number1213643-2025-090185
Device Sequence Number13025744
Product Code OOD
UDI-Device Identifier00801741077692
UDI-Public(01)00801741077692(17)181128(10)HUAY1591
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2018
Device Catalogue Number1190400
Device Lot NumberHUAY1591
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2025
Initial Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexFemale